Alert archive / South Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 99, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 8, 1999, 8:15 PM CDT for Turner County, South Dakota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 8, 1999, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Turner County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:27 PM CDT | Hail 1.75 | Parker, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3880 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 090116 SVRFSD SDC125-090145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 815 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 845 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PARKER...MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... CHANCELOR AROUND 825 PM CDT A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL IN PARKER AT 815 PM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOW0S. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:15 PM CDT, 6 hours earlier.
Area forecast discussion, Jun 8, 2:15 PM CDT, 6 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 215 PM CDT TUE JUN 8 1999 VERY BUSY TDAY SO WL LAUNCH THIS DISC EARLY. SHORT TERM PRBLM IS AN OUTFLOW BNDRY WHICH HAS STALLED JUST SOUTH OF I-90 ACRS THE CWA. THIS BOUNDARY MOVED SWRD FM THE COMPLEX OF TSTMS TO THE NORTH OF THE CWA THIS MRNG. VERY WARM AND MUGGY TO THE SOUTH WITH COOLER AIR TO THE NORTH. AND THE SFC WNDS ARE TURNING TO THE EAST NR THIS BNDRY PROVIDING AMPLE LLVL CONVERGENCE. TSTMS HAVE ALREADY FIRED ALONG I-90 IN SW MN. LAPS AND MSAS SFC FIELDS SHOW AN EXTREMELY UNSTABLE ATMOSPHERE ANYWAY YOU LOOK AT IT ALONG AND JUST SOUTH OF THE BNDRY. WATCHING FOR DVLPMENT TO SEE IF IT BACKBUILDS ALONG THIS BNDRY TO THE WEST...ALONG AND JUST SOUTH OF THE I-90 CORRIDOR. HOWEVER...A MID LVL SHORTWV IS PROGGED BY ALL MDLS TO MOV FM SE NEB TO CNTRL IA THIS AFTN...AIDING IN TSTM DVLPMENT ACRS THE ERN CWA THROUGH THIS EVENING. FURTHER WEST...ALL MDLS PROG A LARGE AMNT OF HOT AIR MOVG UP FM WEST CNTRL NEB...INTO SCNTRL SD TOWARD HON THIS EVE AND TNGT. THIS CAP COULD INHIBIT TSTM DVLPMENT OVR THE WRN CWA THIS EVE AND TNGT...EVEN THOUGH CAPES ARE OUT OF SIGHT AND STRONG LLVL CONV EXISTS. STILL WORTH SMALL POPS ACRS THE WEST THOUGH IN CASE THIS CAP BREAKS. LATER TNGT...A TSTM COMPLEX SHOULD DVLP ACRS A CDFNT IN THE WRN DKTS...JUST NORTH OF THE CAP...MOVG EWRD. AVN AND NGM ARE SIMILAR IN GIVING A TREMENDOUS AMNT OF LIFT TNGT FM NRN SD...MOVG TOWARD ERN SD LATE. THEREFORE...REDEVELPMENT MAY OCCUR LATE TNGT OVR NRN HALF OF CWA...ESP ON THE EAST SIDE OF THE CAP. CDFNT NUDGES INTO CWA ON WED AND WED NIGHT. GOOD CHCS FOR TSTMS TO CONT AS MID LVL COOLING ADVECTS INTO AREA WITH TREMENDOUS INSTABILITY PROGGED. WL GO AHD AND WORD A FEW SVR WITH THIS TYPE OF BUOYANCY. BNDRY THEN STALLS JUST SOUTH OF CWA WITH INVERTED TROFFING. SHOWERS AND SOME CLD CVR COULD LINGER ACROSS THE SOUTHEAST HALF...DRYING A BIT HEADING NWRD. SHORTWV MOVES OVR AREA FRI AND ERLY SAT AS DEPICTED YDAY. THIS COULD SPARK MORE RAIN EARLY IN THE EXTENDED PD...SO WL KEEP THIS GOING. INVERTED TROF FINALLY WASHES OUT AS THE WEEKEND PROGRESSES. .FSD...NONE FUHS
In the hours before
Local storm report, Jun 8, 2:37 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
237 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
013P2 PM BIGELOW MN .75 INCH HAIL
06/08/99 NOBLESLocal storm report, Jun 8, 2:40 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
240 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 8 SW CHAMBERLAIN SD 1 INCH HAIL
06/07/99 BRULE
0925 PM 10 S CAVOUR SD 1 INCH HAIL
06/07/99 BEADLE
0930 PM IROQUOIS SD 1.75 INCH HAIL
06/07/99 KINGSBURY
0930 PM 6 E STICKNEY SD TORNADO
06/07/99 DAVISON BRIEF TOUCHDOWN...NO
DAMAGE
1015 PM 2 S ALEXANDRIA SD WIND DAMAGE
06/07/99 HANSON CATTLE SHED KNOCKED
OVER...GRAIN BIN MOVED
OFF FOUNDATION
1115 PM MADISON SD 60 MPH TSTM GUST
06/07/99 LAKE METAL ROOF TORN OFF
GRAIN ELEVATOR
1115 PM MARION SD WIND DAMAGE
06/07/99 TURNER TREES KNOCKED DOWN
1125 PM EMERY SD WIND DAMAGE
06/07/99 HANSON A FEW LARGER TREE
BRANCHES KNOCKED DOWN
0210 AM 4 S CANOVA SD 1.75 INCH HAIL
06/08/99 MCCOOK
0215 AM 4 SW WINFRED l SD .75 INCH HAIL
06/08/99 MINERLocal storm report, Jun 8, 2:43 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
243 PM CDT TUE JUN 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
120x2 AM 2 E SALEM SD 2.5 INCH HAIL
06/06/99 MCCOOKThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:18 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Jerauld | 42 min |
| Jun 8, 10:42 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 33 min |
| Jun 8, 10:56 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 34 min |
| Jun 9, 12:40 AM CDT | Flash Flood Warning | FSD | Douglas, Hutchinson | 110 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.